Kentucky, 2013Tornado and Damaging Winds in Kentucky, March 24, 2013
March 24, 2013 · NWS JKL · 3 events in 3 counties and zones
A few instances of wind damage and an isolated tornado was spawned in advance of a low pressure system tracking across central and eastern Kentucky during the early evening hours of Sunday March 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $155,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few instances of wind damage and an isolated tornado was spawned in advance of a low pressure system tracking across central and eastern Kentucky during the early evening hours of Sunday March 24th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Mar 24, 3:47 PM EST, 29 minutes earlier.
Area forecast discussion, Mar 24, 3:47 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
447 PM EDT SUN MAR 24 2013
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 358 PM EDT SUN MAR 24 2013
COMPLEX FORECAST AS LOW PRESSURE TRACKS ACROSS WESTERN KENTUCKY
TOWARDS CINCINNATI BY MIDNIGHT TONIGHT SENDING A STOUT COLD FRONT
ACROSS OUR AREA. THE LOW WILL THEN SLOWLY TRACK TO THE EAST SENDING
WRAP AROUND MOISTURE...AND A PROLONGED PERIOD OF SNOW INTO OUR
REGION.
ELEVATED STORMS HAVE DEVELOPED IN ADVANCE OF THE FRONT COVERING
BOWLING GREEN WITH UP TO GOLF BALL SIZED HAIL...ALL WHILE THE TEMP
WAS IN THE 40S. 24/12Z NAM INDICATES SUFFICIENT MUCAPE TO ALLOW
THESE STORMS TO CONTINUE TO AFFECT AREAS AS FAR NORTH AS A MT VERNON
TO HARLAN LINE. OTHERWISE...WINDS WILL INCREASE DRAMATICALLY ALONG
AND BEHIND THE FRONT WITH GUSTS UP TO 35 MPH LIKELY BASED ON
UPSTREAM OBS. THIS MEETS OUR LOCAL CRITERIA FOR A LAKE WIND
ADVISORY...ALTHOUGH I DOUBT WIND WILL BE THE ONLY WEATHER ELEMENT
KEEPING FOLKS OFF THE LAKES TONIGHT.
THE OTHER CONCERN IS THE PROLONGED SNOWFALL EVENT SHAPING UP FOR OUR
AREA LATE TONIGHT THROUGH AT LEAST TUESDAY. RAIN IS EXPECTED TO
CHANGE TO SNOW BETWEEN MIDNIGHT AND DAWN AS MUCH COLDER AIR SWEEPS
IN FROM THE WEST. THE SNOW WILL THEN CONTINUE IN SHOWERS OFF AND ON
THROUGH THE REST OF THIS PERIOD AND INTO THE LONG TERM. DUE TO THE
LONG DURATION OF THE EVENT...SEVERAL INCHES OF SNOW WILL PILE UP
OVER OUR HIGHER TERRAIN AND HAVE ISSUED A WINTER WEATHER ADVISORY
FOR OUR FOUR VIRGINIA BORDER COUNTIES. FOR THE REST OF THE AREA...I
HAD A HARD TIME JUSTIFYING AN ADVISORY AS DESPITE THE PROLONGED
NATURE OF THE EVENT...SNOWFALL RATES DO NOT LOOK EXCEEDINGLY HEAVY
SINCE WE WILL LACK AN UPSLOPE COMPONENT UNTIL LATE TUESDAY NIGHT AND
THE LATE MARCH SUN ANGLE SHOULD KEEP THE SNOW FROM ACCUMULATING ON
ROADS THROUGH THE DAY ON MONDAY AT LEAST. WE MAY NEED AN ADVISORY
MONDAY NIGHT AS THE SNOW MAY BECOME MORE IMPACTFUL AFTER WE LOSE THE
INFLUENCE OF THE SUN...BUT WILL LET LATER SHIFTS REEVALUATE THE NEED
FOR THAT.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 447 PM EDT SUN MAR 24 2013
THE GFS AND ECMWF ARE IN AGREEMENT FOR OUR LOCAL WEATHER FOR THE
FIRST HALF OF THE PERIOD. THE SYSTEM AFFECTING THE REGION DURING
THE SHORT TERM WILL CONTINUE ITS INFLUENCE THROUGH WEDNESDAY. DEEP
MOISTURE AND COLD AIR ADVECTION ON UPSLOPE FLOW ARE STILL EXPECTED TO
BE PRESENT EARLY ON TUESDAY...WITH THE DEEPEST MOISTURE IN THE SOUTH
AND SOUTHEAST PART OF THE AREA. WILL USE LIKELY POPS FOR SNOW SHOWERS
THERE...WITH CHANCE TO THE NORTH. THE UPPER TROUGH WILL BE PASSING BY
ON TUESDAY AND THE DEEP MOISTURE WILL DRY UP WITH ITS PASSAGE. THIS
WILL LEAVE JUST MORE LIMITED SNOW SHOWERS AND FLURRIES TUESDAY NIGHT
INTO WEDNESDAY.
DRY WEATHER AND DECREASING CLOUDS ARE FINALLY EXPECTED BY THURSDAY
AS SURFACE RIDGING BUILDS IN FROM THE WEST UNDER CONTINUED NW FLOW
ALOFT.
SOME MODEL DISAGREEMENT BEGINS TO AFFECT THE LOCAL AREA BY FRIDAY.
THE GFS AND ECMWF AGREE ON THE OVERALL PATTERN...BUT DIFFER ON THE
POSITION OF AN AREA OF CLOUDS AND LIGHT PRECIP IN A WARM AIR
ADVECTION REGIME OVER THE SOUTH CENTRAL CONUS. THE GFS BRINGS THE
LIGHT PRECIP AS FAR EAST AS THE KJKL FORECAST AREA...WITH THE
GREATEST LIKELIHOOD ON FRIDAY NIGHT. HAVE USED A MODEL COMPROMISE
AND INCLUDED JUST A 20 PERCENT POP FOR FRIDAY NIGHT. BOTH MODELS
AGREE ON A COLD FRONT APPROACHING FROM THE NW ON SUNDAY AND BRINGING
PRECIP IN THE WARM AIR ADVECTION AHEAD OF IT...AND HAVE INCLUDED
CHANCE POPS THEN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 135 PM EDT SUN MAR 24 2013
SHOWERS AND LIFR CONDITIONS PREVAIL ACROSS EASTERN KENTUCKY...EXCEPT
FOR A PATCH OF MVFR CIGS EAST OF JKL DUE TO ESE DOWNSLOPE FLOW OVER
FAR EASTERN KENTUCKY. A BRIEF LULL IN THE RAIN IS EXPECTED BEFORE A
COLD FRONT SWEEPS ACROSS THE AREA BETWEEN 23Z AND 02Z. A LINE OF
SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL PASS THROUGH AN HOUR
OR TWO BEFORE THE FRONTAL PASSAGE...BUT THE FRONTAL PASSAGE MAY
ACTUALLY MIX OUT THE LOWER CLOUDS FOR A WHILE. WINDS WILL SWITCH TO
THE SOUTHWEST AND GUST UP TO 30 KTS AS THE FRONT PASSES...AND RAIN
WILL EVENTUALLY CHANGE TO SNOW OVERNIGHT. OCCASIONAL SNOW SHOWERS
WILL THEN OCCUR FROM LATE TONIGHT THROUGH THE REMAINDER OF THE
PERIOD...ACCOMPANIED BY GUSTY SOUTHWEST WINDS AND LIFR CIGS.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM EDT MONDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT
TUESDAY FOR KYZ087-088-118-120.
&&
SHORT TERM...ABE
LONG TERM...HAL
AVIATION...ABE
Hazardous weather outlook, Mar 24, 3:19 PM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT SUN MAR 24 2013
KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
252330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-
LESLIE-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...
HYDEN...INEZ
419 PM EDT SUN MAR 24 2013
...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
A FEW THUNDERSTORMS WILL BE POSSIBLE FOR MOST LOCATIONS DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.
WINDS WILL BECOME SOUTHWEST AND GUSTS UP TO 35 MPH AT TIMES THROUGH
THE NIGHT.
RAIN WILL CHANGE TO SNOW SHOWERS OVERNIGHT TONIGHT. LITTLE OR NO
SNOW ACCUMULATION IS EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WINDS WILL GUST UP TO 35 MPH AT TIMES THROUGH DAY ON MONDAY.
SNOW SHOWERS WILL OCCUR FROM MONDAY THROUGH TUESDAY FOR MOST
LOCATIONS. EVENT TOTAL SNOWFALL IS EXPECTED TO RANGE FROM 1 TO 3
INCHES FOR MOST LOCATIONS...WITH ACCUMULATING SNOW MAINLY CONFINED
TO GRASSY AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO PASS ALONG SNOWFALL REPORTS OVER THE NEXT
FEW DAYS.
KYZ087-088-118-120-252330-
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
419 PM EDT SUN MAR 24 2013
...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
A FEW THUNDERSTORMS WILL BE POSSIBLE FOR MOST LOCATIONS DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.
WINDS WILL BECOME SOUTHWEST AND GUST UP TO 35 MPH AT TIMES THROUGH
THE NIGHT.
RAIN WILL CHANGE TO SNOW SHOWERS OVERNIGHT TONIGHT. SNOW
ACCUMULATIONS WILL BE LESS THAN AN INCH IN THE VALLEYS WITH AROUND
AN INCH POSSIBLE ABOVE 2000 FEET NEAR THE VIRGINIA BORDER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WINDS WILL GUST UP TO 35 MPH AT TIMES THROUGH DAY ON MONDAY.
SNOW SHOWERS ARE IN THE FORECAST FROM MONDAY THROUGH TUESDAY NIGHT.
SNOWFALL ACCUMULATIONS WILL BE VARIABLE...RANGING FROM 1 TO 3 INCHES
BELOW 2000 FEET ELEVATION TO 3 TO 6 INCHES ABOVE 2000 FEET.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO PASS ALONG SNOWFALL REPORTS OVER THE NEXT
FEW DAYS.
ABE
In the hours before
Special weather statement, Mar 24, 10:35 AM EST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1135 AM EDT SUN MAR 24 2013
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-242100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1135 AM EDT SUN MAR 24 2013
...STRONG STORM SYSTEM TO BRING RAIN...WIND AND ACCUMULATING SNOWFALL
TO EAST KENTUCKY...
A STRONG COLD FRONT WILL SWEEP ACROSS EASTERN KENTUCKY THIS EVENING.
SHOWERS AND EVEN A FEW THUNDERSTORMS WILL ACCOMPANY THE FRONT THROUGH
THE REGION THIS AFTERNOON AND EVENING. ALSO...WINDS WILL SWITCH TO
THE SOUTHWEST AND GUST UP TO 35 MPH AT TIMES AS THE FRONT
PASSES...WITH THE GUSTY WINDS CONTINUING THROUGH THE DAY ON MONDAY.
RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS OVERNIGHT AS A COLDER
AIRMASS FILTERS INTO THE REGION. SNOW SHOWERS WILL THEN CONTINUE OFF
AND ON THROUGH TUESDAY NIGHT FOR MOST LOCATIONS...AND A FEW SNOW
SHOWERS MAY LINGER INTO EARLY WEDNESDAY FOR COUNTIES NEAR THE
VIRGINIA AND WEST VIRGINIA BORDERS.
FOR TONIGHT AND MONDAY...
IN THE HIGH TERRAIN ABOVE 2000 FEET NEAR THE VIRGINIA BORDER...UP TO
TWO INCHES OF SNOW IS EXPECTED...POSSIBLY IMPACTING TRAVEL ON ROADS
THAT CROSS PINE AND BLACK MOUNTAINS.
SNOWFALL ACCUMULATIONS ELSEWHERE WILL BE LIMITED...AS MOST AREAS
WILL SEE DAYTIME TEMPERATURES ABOVE FREEZING. HOWEVER A TEMPORARY
COATING OF SNOW WILL BE POSSIBLE AT TIMES IN VALLEY LOCATIONS...
MAINLY ON GRASSY SURFACES.
FOR MONDAY NIGHT INTO TUESDAY...
TWO TO FOUR INCHES OF SNOW WILL BE POSSIBLE IN THE HIGH TERRAIN
ABOVE 2000 FEET NEAR THE VIRGINIA BORDER. TRAVEL WILL LIKELY BECOME
HAZARDOUS ON ROADS THAT CROSS PINE AND BLACK MOUNTAINS.
ONE TO TWO INCHES OF SNOW WILL BE POSSIBLE IN AREAS BELOW 2000 FEET
IN ELEVATION...WITH THE LOWEST AMOUNTS IN VALLEY LOCATIONS. SOME
ROADS IN LOWER ELEVATION AREAS MAY BECOME SLICK MONDAY NIGHT INTO
TUESDAY MORNING.
STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION ON THIS STORM SYSTEM.
ABE
Special weather statement, Mar 24, 3:08 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
408 PM EDT SUN MAR 24 2013
KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
250400-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-
LESLIE-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...
HYDEN...INEZ
408 PM EDT SUN MAR 24 2013
...STRONG STORM SYSTEM TO BRING RAIN...WIND AND ACCUMULATING SNOWFALL
TO EAST KENTUCKY...
A STRONG COLD FRONT WILL SWEEP ACROSS EASTERN KENTUCKY THIS EVENING.
SHOWERS AND EVEN A FEW THUNDERSTORMS WILL ACCOMPANY THE FRONT
THROUGH THE REGION THIS AFTERNOON AND EVENING. ALSO...WINDS WILL
SWITCH TO THE SOUTHWEST AND GUST UP TO 35 MPH AT TIMES AS THE FRONT
PASSES...WITH THE GUSTY WINDS CONTINUING THROUGH THE DAY ON MONDAY.
RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS OVERNIGHT AS A COLDER
AIR MASS FILTERS INTO THE REGION. SNOW SHOWERS WILL THEN CONTINUE OFF
AND ON THROUGH TUESDAY BEFORE TAPERING TO FLURRIES TUESDAY NIGHT AND
WEDNESDAY.
EVENT TOTAL SNOWFALL FROM LATE TONIGHT THROUGH TUESDAY NIGHT IS
EXPECTED TO RANGE FROM 1 TO 3 INCHES FOR MOST VALLEY LOCATIONS...
WITH ACCUMULATING SNOW MAINLY CONFINED TO GRASSY AREAS. THE SNOW
WILL HAVE A HARD TIME ACCUMULATING ON ROADWAYS DURING THE DAYTIME
HOURS. HOWEVER...AFTER SUNSET MONDAY NIGHT...UNTREATED ROADS MAY
BECOME SNOW COVERED...SLICK AND HAZARDOUS.
STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION ON THIS STORM SYSTEM.
ABE
Special weather statement, Mar 24, 4:01 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
501 PM EDT SUN MAR 24 2013
KYZ083-084-242130-
MCCREARY-WAYNE-
501 PM EDT SUN MAR 24 2013
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 530
PM EDT SUNDAY AFTERNOON...
SOUTHWESTERN MCCREARY AND
WAYNE.
AT 500 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POWERSBURG...
OR 10 MILES NORTHEAST OF BYRDSTOWN...MOVING EAST AT 45 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SLICKFORD
AROUND 505 PM EDT...COOPER AROUND 510 PM EDT...BARRIER AROUND 515 PM
EDT...KIDDS CROSSING AROUND 520 PM EDT...RITNER AROUND 525 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND HAIL AS LARGE AS THREE QUARTER INCHES
IN THESE AREAS.
JACOBSON
Thunderstorm Wind, Wayne
- When
- March 24, 4:16 PM EST
- Where
- Wayne County, 0.69 mi S of Monticello Wayne Arp
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.840, -84.850
Two roofs were taken off storage buildings and a post was pulled out of cement.
Tornado, Pulaski
- When
- March 24, 4:40 PM EST to 4:41 PM EST
- Where
- Pulaski County, 0.34 mi S of Ferguson to 0.34 mi ESE of Ferguson
- Rating
- EF1
- Path length
- 0.36 mi
- Path width
- 80 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.065, -84.600
A storm damage survey team consisting of officials from the National Weather Service in Jackson, KY and the Ferguson Fire Department confirmed damage from an EF-1 tornado in the Ferguson community. Touchdown occurred at a warehouse building on Waddle Street. The tornado traveled approximately 700 yards, destroying the warehouse, damaging the roofs of several homes and downing multiple trees along it's path. The warehouse building destroyed in this tornado received roof damage from the January 30th tornado as the two tornado tracks overlapped for a short distance.
Thunderstorm Wind, Whitley
- When
- March 24, 5:45 PM EST
- Where
- Whitley County, 0.88 mi SW of Corbin
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.940, -84.110
Damage occurred on Fairfield Avenue. The roof was torn from a doublewide trailer and several trees were downed. An uprooted tree fell across a house and car. Several power poles were also snapped off.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arkansas, March 24, 2013$1.2 million · 45 events
- Hail and Damaging Winds in Florida, March 24, 20131 injured · $250,000 · 1 in hail · 26 events
- Heavy Snow and Winter Weather in Illinois, March 24 to 25, 20132 injured · 25 events
- Winter Storm and Winter Weather in Ohio, March 24 to 25, 201330 events
- Winter Storm and Winter Weather in Virginia, March 24 to 25, 201325 events
- Winter Weather in Virginia, March 24 to 25, 201323 events
- Heavy Snow and Winter Weather in Indiana, March 24 to 25, 201320 events
- Winter Storm in Indiana, March 24 to 25, 201319 events
- Blizzard and Heavy Snow in Illinois, March 24, 201315 events
- Heavy Snow and Winter Weather in West Virginia, March 24 to 26, 201315 events
- Heavy Snow in Missouri, March 24, 201314 events
- Damaging Winds in Florida, March 24, 20131 injured · $9,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432159, 432157, 432158.